Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Coextensions of regular semigroups by rectangular bands. I

Authors: John Meakin and K. S. S. Nambooripad
Journal: Trans. Amer. Math. Soc. 269 (1982), 197-224
MSC: Primary 20M10
MathSciNet review: 637035
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper initiates a general study of the structure of a regular semigroup $ S$ via the maximum congruence $ \rho $ on $ S$ with the property that each $ \rho $-class $ e\rho $, for $ e = {e^2} \in S$, is a rectangular subband of $ S$. Congruences of this type are studied and the maximum such congruence is characterized. A construction of all biordered sets which are coextensions of an arbitrary biordered set by rectangular biordered sets is provided and this is specialized to provide a construction of all solid biordered sets. These results are used to construct all regular idempotent-generated semigroups which are coextensions of a regular idempotent-generated semigroup by rectangular bands: a construction of normal coextensions of biordered sets is also provided.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M10

Retrieve articles in all journals with MSC: 20M10

Additional Information

PII: S 0002-9947(1982)0637035-3
Keywords: Regular semigroup, biordered set, regular partial band, idempotent-generated semigroup, coextension, recangular band
Article copyright: © Copyright 1982 American Mathematical Society